A Answers (2)
Allergy and sinus medications are not generally associated with weight gain. Some, such as the decongestant pseudoephedrine (found in Sudafed) may actually cause you to lose your appetite temporarily. Other allergy and sinus medications, including many antihistamines, may make you tired and drowsy. So you may not exercise as much. Your allergy symptoms may also make it harder to do outdoor activities.
If used properly, sinus and allergy medications will not cause weight gain. There is a theoretical risk of minor weight gain with long-term use of some of these medications due to their anticholinergic side effects. These side effects more commonly include dry mouth and sedation (sleepiness). Other anticholinergic medications, when used for a long time, have been shown to lead to weight gain.
Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.